Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 4, 2021, 3:00 PM EDT for Pender County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 4, 2021, 3:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Morehead City radar (KMHX), 85 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
755
WWUS82 KILM 041900
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
300 PM EDT Fri Jun 4 2021
NCZ105-041945-
Inland Pender NC-
300 PM EDT Fri Jun 4 2021
...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 345 PM
EDT...
At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Burgaw, moving east at 25 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Burgaw, White Stocking, Maple Hill, Ashton, Murray Town, St. Helena
and Pender Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds
and cloud to ground lightning. It is recommended that you remain
indoors until the storms pass.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3448 7768 3445 7783 3445 7797 3455 7802
3471 7768 3467 7765 3451 7759
TIME...MOT...LOC 1857Z 261DEG 21KT 3453 7787
$$
DCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 4, 1:19 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 4, 1:19 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 119 PM EDT Fri Jun 4 2021 .SYNOPSIS... Shower and thunderstorm coverage will remain elevated over the next few days while temperatures remain close to normal. Unsettled weather may become more widespread on Monday. The middle to latter part of next week will turn a bit warmer. && .UPDATE... Not much to change or add for morning update. Heavy rain around Cape Fear will slip off the coast in the next hour or so. Still looking for another round of diurnal convection to get going this afternoon, although coverage may be a bit limited, especially inland where some drier air aloft will be moving in. && .NEAR TERM /THROUGH SATURDAY/... Regarding the status of the Flood Watch...latest guidance and radar trends indicate axis of heaviest rain to likely remain just off the Cape Fear coast. Plan to cancel Flood Watch with the upcoming forecast package. Transport of Gulf moisture will continue across the area into Friday afternoon ahead of upper trough. Precipitable water values will range from 1.75" inland to 2" along the coast. Through the morning hours today, expect showers to expand in coverage, along with the development of thunderstorms with the addition of daytime heating. Models suggest the focus early in the day will be over the eastern CWA, with additional development inland during the afternoon. 0-6 km shear values of 30-35 kt will support the potential for damaging wind gusts with stronger cells, and similar to the last couple of days, won't be able to rule out an isolated tornado. PW values will hold Saturday in the 1.5-2" range as mid-level ridge builds over the area, and surface boundary stalls to the NW across the central Carolinas. Coverage of showers/tstms should be less than today due to the ridging aloft, but do expect a decent smattering will develop with afternoon instability. Will keep PoPs in the 40- 50% range. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Mid level height rises underway on Saturday night but the flow is still quite laden with vorticity maxima. The axis of deep moisture will have taken on an east-west orientation. Chance POPs still likely warranted area-wide but future forecasts may be able to show slightly higher values over southern zones. Not much changes Sunday into Sunday night, the high out at sea still advecting low level moisture sufficient for a fairly seasonable distribution of showers and storms but with spatial distribution that is hard to ascertain. Temperatures will be right where they should be through the period. && .LONG TERM /MONDAY THROUGH THURSDAY/... Monday and/or Monday night may take a slight turn towards more unsettled weather as a mid level vorticity center and surface warm front-like feature lift through from south to north. Moisture then shifts more northward through the midweek period as high pressure just above the surface layer becomes elongated westward into the Carolinas. Expect a normal distribution/coverage of mainly afternoon thunderstorms while solar insolation adds a degree or two to successive daytime highs. Thursday into Friday will see more of a piedmont trough that will work along with the seabreeze to serve as a focus for thunderstorm development possibly calling for slightly higher rain chances. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Aviation conditions vastly improved this afternoon with VFR conditions in all areas. High resolution guidance is showing some consistency with scattered activity developing once again for a few hours favoring the Pee Dee region. Have addressed with VCTS. For the overnight hours, some MVFR stratus is possible and if winds decrease sufficiently a decent fog threat may develop citing the plentiful recent rainfall in most areas. Extended Outlook...Flight category restrictions are possible in scattered showers and thunderstorms through the weekend, as high pressure offshore maintains moist southerly flow across the area. && .MARINE... Through Saturday: High pressure will persist off the coast through Saturday, keeping general southerly flow across the area waters. Gradient magnitude will be maximized through the afternoon, supporting wind speeds of 15 kt with occasional gusts to 20 kt, and average seas of 4 ft every 7 seconds. The gradient will relax a bit Friday night and Saturday, with winds falling to 10 kt Saturday morning, with a slight increase towards 15 kt Saturday afternoon. The persistent southerly fetch will continue to produce 3-4 ft seas. Scattered to numerous showers and thunderstorms will impact the waters through the period. Saturday night through Tuesday... Winds will remain south to southwesterly through the period, one of the more common wind directions during the warm season as high pressure becomes so well established in the west atlantic. Wind speeds will be quite light as well, averaging around 10kt early on and then 10-15 later in the period as a developing piedmont trough increases the gradient slightly. Seas 2-3 ft for the most part. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...III NEAR TERM...CRM SHORT TERM...MBB LONG TERM...MBB AVIATION...SHK MARINE...ILM
Hazardous weather outlook, Jun 4, 4:01 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 401 AM EDT Fri Jun 4 2021 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-056-058- 059-050815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 401 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms may produce localized flooding in low-lying areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-050815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 401 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-050815- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- 401 AM EDT Fri Jun 4 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Also, showers and thunderstorms may produce localized flooding in low-lying areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
300 PM EDT Fri Jun 4 2021
NCZ105-041945-
Inland Pender NC-
300 PM EDT Fri Jun 4 2021
...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 345 PM
EDT...
At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Burgaw, moving east at 25 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Burgaw, White Stocking, Maple Hill, Ashton, Murray Town, St. Helena
and Pender Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds
and cloud to ground lightning. It is recommended that you remain
indoors until the storms pass.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3448 7768 3445 7783 3445 7797 3455 7802
3471 7768 3467 7765 3451 7759
TIME...MOT...LOC 1857Z 261DEG 21KT 3453 7787
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:27 PM EDT | Special Weather Statement | ILM | Robeson | 63 min |
| Jun 3, 8:50 PM EDT | Flood Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 7 hr |
| Jun 4, 7:49 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 86 min |
| Jun 4, 9:47 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 93 min |
| Jun 4, 3:31 PM EDT | Special Weather Statement | ILM | Pender | 44 min |
| Jun 4, 4:54 PM EDT | Areal Flood Advisory | ILM | Pender | 81 min |
| Jun 4, 5:13 PM EDT | Special Marine Warning | ILM | 32 min | |
| Jun 4, 5:35 PM EDT | Special Marine Warning | ILM | 55 min | |
| Jun 4, 3:17 PM EDT | Special Weather Statement | ILM | Horry | 43 min |
| Jun 4, 3:43 PM EDT | Special Weather Statement | ILM | Horry | 32 min |
| Jun 4, 4:10 PM EDT | Special Weather Statement | ILM | Georgetown | 35 min |
| Jun 4, 4:44 PM EDT | Special Weather Statement | ILM | Georgetown | 31 min |
| Jun 4, 7:28 PM EDT | Areal Flood Advisory | ILM | Williamsburg | 92 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.